Alert archive / Oklahoma / Special Weather Statements in 2009
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 1, 2009, 5:21 AM CDT for Latimer County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2009, 5:21 AM CDT (10:21 UTC)
- Expired
- Aug 1, 2009, 6:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
County Latimer County, OK
The radar
The Western Arkansas radar (KSRX), 109 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2152 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS84 KTSA 011021
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
521 AM CDT SAT AUG 1 2009
OKZ049-073-075-076-011100-
LATIMER OK-LE FLORE OK-PITTSBURG OK-PUSHMATAHA OK-
521 AM CDT SAT AUG 1 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN LE FLORE...SOUTHEASTERN PITTSBURG...NORTHERN
PUSHMATAHA AND SOUTHERN LATIMER
AT 521 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 11 MILES WEST OF SARDIS TO 5 MILES WEST OF
HONOBIA...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...YANUSH...HIGGINS...MUSE...
WHITESBORO...TALIHINA...CLAYTON...HONOBIA...TUSKAHOMA...KIAMICHI...
ALBION AND SARDIS.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3458 9566 3483 9545 3473 9467 3450 9497
3451 9504 3449 9504
TIME...MOT...LOC 1021Z 225DEG 21KT 3461 9559 3454 9502
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:38 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 1, 3:38 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 338 AM CDT SAT AUG 1 2009 .DISCUSSION... CONVECTION WILL CONTINUE TO INCREASE ACROSS THE FORECAST AREA THIS MORNING WITH A PRE-FRONTAL BAND APPROACHING FROM THE WEST...AND INCREASING UPGLIDE IN VICINITY OF WARM FRONT NEAR SOUTHEAST OKLAHOMA. SYNOPTIC FORCING SUPPORTING BOTH REGIMES WILL CONTINUE TO INFLUENCE THE AREA DURING THE MORNING...WITH A SHIFT FROM WEST TO EAST AS MID LEVEL TROUGH PASSES. PRECIP CHANCES ARE ADJUSTED ACCORDINGLY...WITH THE FRONTAL BOUNDARY EVENTUALLY BECOMING STATIONARY NEAR OR JUST SOUTH OF THE RED RIVER VALLEY. CLOUDS...PRECIP...AND THERMAL TROUGH OVERHEAD WILL KEEP TEMPS WELL BELOW NORMAL TODAY AND DRIER AIR AND CLEARING SKIES WILL ALLOW THE SAME TONIGHT. LOW PRECIP CHANCES FAR SOUTHEAST ON SUNDAY NEARER THE DECAYING FRONTAL ZONE WHILE INFLUENCE FROM THE COOL SURFACE HIGH ALLOWS ANOTHER DAY WITH BELOW NORMAL TEMPS. TRANSITION TO A MUCH WARMER PATTERN AND RESULTANT INCREASE IN TEMPS BEGINS ON MONDAY WITH HIGHS REBOUNDING NEAR OR SLIGHTLY ABOVE NORMAL AS LOW LEVEL THERMAL FIELDS QUICKLY WARM AS HEIGHTS RISE WITH EXPANDING UPPER RIDGE. THE UPPER RIDGE AXIS LOOKS TO REMAIN FAR ENOUGH WEST TO ALLOW A GLANCING COLD FRONT SHOT ON TUESDAY INTO WEDNESDAY...WITH AN INCREASE IN PRECIP CHANCES IN ITS VICINITY. POTENTIAL WILL EXIST FOR A LARGE EAST TO WEST TEMP GRADIENT DURING THE TIMEFRAME THIS FRONT REMAINS IN THE AREA. THE EVOLUTION OF THE UPPER HIGH FROM MID WEEK INTO NEXT WEEKEND REMAINS UNCERTAIN...HOWEVER THE RESULTANT IMPACT SHOULD BE SIMILAR WITH TEMPS WARMING TO NEAR OR ABOVE NORMAL FOR MUCH OF THE EXTENDED FORECAST. && .PRELIMINARY POINT TEMPS/POPS... TUL 86 65 90 71 / 60 10 10 10 FSM 85 68 91 68 / 80 10 10 10 MLC 86 69 92 71 / 70 10 10 0 BVO 86 55 90 64 / 60 10 0 0 FYV 82 59 86 61 / 80 10 10 10 BYV 81 62 84 63 / 80 10 10 10 MKO 85 65 90 68 / 70 10 10 10 MIO 85 58 88 66 / 70 10 0 0 F10 85 66 90 70 / 60 10 10 10 HHW 87 72 93 70 / 70 20 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06 LONG TERM....07
Hazardous weather outlook, Aug 1, 5:06 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 506 AM CDT SAT AUG 1 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 506 AM CDT SAT AUG 1 2009 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. DISCUSSION... A MOIST AIR MASS RESIDES ACROSS THE REGION AHEAD OF AN APPROACHING COLD FRONT. ONGOING THUNDERSTORMS WILL HAVE THE CAPABILITY OF BRIEFLY REACHING SEVERE LIMITS THIS MORNING. HOWEVER... THE BETTER CHANCE FOR SEVERE STORMS WILL BE IN CONJUNCTION WITH AFTERNOON HEATING... DEPENDING UPON POSITION OF THE COLD FRONT... WHICH IS EXPECTED TO SLOW ITS FORWARD PROGRESS DURING THE DAY. FAR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS WILL BE THE MOST LIKELY AREAS FOR SEVERE WEATHER THIS AFTERNOON. THE MAIN THREATS WILL BE HAIL AND DAMAGING WINDS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... AN UPPER LEVEL HIGH PRESSURE RIDGE IS EXPECTED TO RETURN TO THE REGION BY TUESDAY. THE RIDGE AXIS WILL BE FAR ENOUGH WEST TO ALLOW NORTHWEST UPPER FLOW TO ONCE AGAIN ESTABLISH ITSELF ACROSS OUR AREA... WHICH WILL BE CONDUCIVE TO THUNDERSTORM DEVELOPMENT. THUNDERSTORM CHANCES WILL INCREASE TUESDAY THROUGH THURSDAY AS A SURFACE FRONT APPROACHES FROM THE NORTH. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 1, 4:41 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
441 AM CDT SAT AUG 1 2009
OKZ049-011015-
PUSHMATAHA OK-
441 AM CDT SAT AUG 1 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 AM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
PUSHMATAHA
AT 441 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM EUBANKS TO CLOUDY...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
CLAYTON...CLOUDY...SNOW...NASHOBA...STANLEY...TUSKAHOMA...EUBANKS AND
DUNBAR.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3443 9573 3468 9527 3451 9494 3451 9495
3450 9504 3449 9503 3435 9503 3425 9520
TIME...MOT...LOC 0941Z 238DEG 17KT 3443 9558 3431 9524Special weather statement, Aug 1, 5:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
521 AM CDT SAT AUG 1 2009
OKZ049-073-075-076-011100-
LATIMER OK-LE FLORE OK-PITTSBURG OK-PUSHMATAHA OK-
521 AM CDT SAT AUG 1 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN LE FLORE...SOUTHEASTERN PITTSBURG...NORTHERN
PUSHMATAHA AND SOUTHERN LATIMER
AT 521 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 11 MILES WEST OF SARDIS TO 5 MILES WEST OF
HONOBIA...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...YANUSH...HIGGINS...MUSE...
WHITESBORO...TALIHINA...CLAYTON...HONOBIA...TUSKAHOMA...KIAMICHI...
ALBION AND SARDIS.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3458 9566 3483 9545 3473 9467 3450 9497
3451 9504 3449 9504
TIME...MOT...LOC 1021Z 225DEG 21KT 3461 9559 3454 9502The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 4:41 AM CDT | Special Weather Statement | TSA | Pushmataha | 34 min |
| Aug 1, 6:28 AM CDT | Special Weather Statement | TSA | Choctaw | 32 min |
| Aug 1, 9:52 AM CDT | Areal Flood Advisory | TSA | Choctaw, Pushmataha | 2 hr |
Nearby
Special Weather Statements in Oklahoma, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.